Alert archive / Kentucky / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 2, NWS Jackson, KY

March 1, 20166 counties in Kentucky

NWS Jackson, KY issued this severe thunderstorm warning at Mar 1, 2016, 2:47 PM EST for 6 counties in Kentucky. It was in force for 28 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Mar 1, 2016, 2:47 PM EST (19:47 UTC)
Expired
Mar 1, 2016, 3:15 PM EST
In force
28 min
Issued by
NWS Jackson, KY
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Jackson County, KY, Laurel County, KY, McCreary County, KY, Pulaski County, KY, Rockcastle County, KY, Whitley County, KY

The radar

The Jackson,KY radar (KJKL), 108 km from the middle of the area, began a volume at 19:49 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 1, 3:25 PM ESTTSTM WND DMG1 E Lynn Camp, KYLARGE TREE LYING ACROSS HIGHWAY 830 NEAR THE INTERSECTION WITH HIGHWAY 1810.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 7.8 hours before the alert went out and 229 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2016-03-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2016-03-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 213 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1488 m above ground
0-6 km bulk shear
42 kt
0-1 km storm-relative helicity
213 m²/s²
0-3 km storm-relative helicity
190 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

246 
WUUS53 KJKL 011947
SVRJKL
KYC109-125-147-199-203-235-012015-
/O.NEW.KJKL.SV.W.0002.160301T1947Z-160301T2015Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON KY
247 PM EST TUE MAR 1 2016

THE NATIONAL WEATHER SERVICE IN JACKSON KY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHWESTERN WHITLEY COUNTY IN SOUTH CENTRAL KENTUCKY...
  LAUREL COUNTY IN SOUTH CENTRAL KENTUCKY...
  SOUTHWESTERN JACKSON COUNTY IN SOUTHEASTERN KENTUCKY...
  NORTHEASTERN MCCREARY COUNTY IN SOUTH CENTRAL KENTUCKY...
  SOUTHEASTERN PULASKI COUNTY IN SOUTH CENTRAL KENTUCKY...
  SOUTHEASTERN ROCKCASTLE COUNTY IN SOUTH CENTRAL KENTUCKY...

* UNTIL 315 PM EST

* AT 247 PM EST...A SEVERE THUNDERSTORM WAS LOCATED OVER DYKES...OR 10
  MILES EAST OF SOMERSET...MOVING NORTHEAST AT 55 MPH.

  HAZARD...60 MPH WIND GUSTS. 

  SOURCE...RADAR INDICATED. 

  IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  SOMERSET...LONDON...BURNSIDE...DORTHAE...VOX...HAZEL PATCH...BENT...
  PARROT...BERNSTADT...EAST BERNSTADT...MCHARGUE...CANE CREEK...GENERAL
  BURNSIDE S.P....HUXLEY...HIGHTOP...MERSHONS...ELIHU...ROCKCASTLE
  SPRINGS...TUTTLE AND LYNN CAMP.

THIS INCLUDES THE FOLLOWING HIGHWAYS...
 HAL ROGERS PARKWAY BETWEEN MILE MARKERS 1 AND 9.
 INTERSTATE 75 IN EAST CENTRAL KENTUCKY BETWEEN MILE MARKERS 28 AND
54.
 KENTUCKY HIGHWAY 80 IN LAUREL COUNTY BETWEEN MILE MARKERS 1 AND 11.
 KENTUCKY HIGHWAY 80 IN PULASKI COUNTY BETWEEN MILE MARKERS 30 AND
40.
 U.S. HIGHWAY 25 EAST IN LAUREL COUNTY BETWEEN MILE MARKERS 1 AND 2.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3687 8458 3689 8459 3688 8460 3706 8462
      3740 8409 3703 8390 3703 8393 3700 8393
      3698 8399 3699 8404 3696 8409 3685 8459
TIME...MOT...LOC 1947Z 241DEG 46KT 3704 8443 

HAIL...<.75IN
WIND...60MPH
 
$$

KAS
1 follow-up statement
895 
WWUS53 KJKL 011959
SVSJKL

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
259 PM EST TUE MAR 1 2016

KYC109-125-147-199-203-235-012015-
/O.CON.KJKL.SV.W.0002.000000T0000Z-160301T2015Z/
WHITLEY KY-LAUREL KY-JACKSON KY-MCCREARY KY-PULASKI KY-ROCKCASTLE KY-
259 PM EST TUE MAR 1 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 315 PM EST
FOR NORTHWESTERN WHITLEY...LAUREL...SOUTHWESTERN JACKSON...
NORTHEASTERN MCCREARY...SOUTHEASTERN PULASKI AND SOUTHEASTERN
ROCKCASTLE COUNTIES...

AT 259 PM EST...A SEVERE THUNDERSTORM WAS LOCATED OVER BUNCH...OR 9
MILES WEST OF LONDON...MOVING NORTHEAST AT 55 MPH.

HAZARD...60 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. 

LOCATIONS IMPACTED INCLUDE...
LONDON...DORTHAE...VOX...HAZEL PATCH...PARROT...BERNSTADT...EAST BERNSTADT...
MCHARGUE...CANE CREEK...HUXLEY...HIGHTOP...MERSHONS...ROCKCASTLE SPRINGS...
TUTTLE...LYNN CAMP...LAMERO...PEOPLES...HOLLY BAY REC. AREA...LESBAS AND
ATLANTA.

THIS INCLUDES THE FOLLOWING HIGHWAYS...
 HAL ROGERS PARKWAY BETWEEN MILE MARKERS 1 AND 9.
 INTERSTATE 75 IN EAST CENTRAL KENTUCKY BETWEEN MILE MARKERS 28 AND
54.
 KENTUCKY HIGHWAY 80 IN LAUREL COUNTY BETWEEN MILE MARKERS 1 AND 11.
 KENTUCKY HIGHWAY 80 IN PULASKI COUNTY BETWEEN MILE MARKERS 33 AND
40.
 U.S. HIGHWAY 25 EAST IN LAUREL COUNTY BETWEEN MILE MARKERS 1 AND 2.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3690 8450 3704 8436 3718 8444 3740 8409
      3703 8390 3703 8393 3700 8393 3698 8399
      3699 8404 3696 8409 3687 8451
TIME...MOT...LOC 1959Z 241DEG 46KT 3712 8426 

HAIL...<.75IN
WIND...60MPH
 
$$

KAS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 1, 1:11 PM EST, 1 hour 36 minutes earlier.

Area forecast discussion, Mar 1, 1:11 PM EST, 1 hour 36 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON KY
111 PM EST TUE MAR 1 2016

.UPDATE...
ISSUED AT 105 PM EST TUE MAR 1 2016

LINE OF CONVECTION HAS BEEN WEAKENING AS IT APPROACHES THE
FORECAST AREA WITH A REDUCTION OF LIGHTNING STRIKES. SPC HAS ALSO
REDUCED THE CONVECTIVE THREAT TO MARGINAL WITH A NOON UPDATE. THIS
IS DUE TO THE LIMITED LOW LEVEL MOISTURE AND INSTABILITY...EVEN
THROUGH SHEAR IS MORE THAN ADEQUATE.

UPDATE ISSUED AT 938 AM EST TUE MAR 1 2016

TEMPERATURES AND DEW POINTS ARE NOW RESPONDING TO THE SOUTHERLY
WINDS WITH OBSERVATIONS SHOWING A 10 DEGREE JUMP IN AN HOUR.
EXPECT THIS WARMING TREND TO CONTINUE THROUGHOUT THE DAY AS
SOUTHERLY WINDS INCREASE. ALSO ADJUSTED POPS FOR A SLIGHTLY
QUICKER ARRIVAL OF THE RAIN AND THUNDERSTORMS PER RECENT HRRR
TRENDS. SENT UPDATED GRIDS TO NDFD AND WEB SERVERS.

UPDATE ISSUED AT 718 AM EST TUE MAR 1 2016

ISSUED AN UPDATE TO ADJUST FOR HOURLY TEMPS AND DEW POINTS. TEMPS
ACROSS THE AREA ARE SLOW TO RESPOND TO SOUTHERLY WINDS BEGINNING
THIS MORNING. FRESHENED UP THE GRIDS AND SENT THEM TO NDFD AND WEB
SERVERS.

&&

.SHORT TERM...(TODAY THROUGH WEDNESDAY)
ISSUED AT 338 AM EST TUE MAR 1 2016

CURRENT CONDITIONS ACROSS THE AREA FEATURE SURFACE HIGH PRESSURE
OVER THE CAROLINAS SHIFTING TO THE EAST AS SURFACE LOW PRESSURE
DEVELOPS OVER THE WEST IN THE CENTRAL PLAINS AND BEGINS TO MOVE
EAST. CLOUD COVER STILL REMAINS FAR TO THE WEST SO CLEAR SKIES
REMAIN OVER EASTERN KENTUCKY WITH THE RIDGE TO VALLEY TEMPERATURE
SPLIT WELL UNDERWAY INTO THE MORNING HOURS. IN FACT THE SOUTHERLY
FLOW AHEAD OF THIS DEVELOPING FEATURE TO THE WEST IS QUITE SLOW TO
ENGAGE HEADING INTO THE MORNING HOURS. HAD TO ADJUST DEW POINTS A
BIT LOWER ACROSS THE AREA AND HAVE A SLOWER RESPONSE TO THE
SOUTHERLY FLOW LATER INTO THE DAY. THIS SLOW MOISTENING UP OF THE
LOWER LEVELS MAY IMPACT CONVECTION LATER INTO THE DAY AS THE LINE
DEVELOPS AND MOVES EAST THROUGH KENTUCKY.

HI-RES MODELS AND THE NAM TIME THE LINE OF SHOWERS AND
THUNDERSTORMS MAKING IT INTO EASTERN KENTUCKY BETWEEN 19Z AND 21Z.
SOME SHOWERS AND A POSSIBLE STORM MAY DEVELOP AND SNEAK INTO THE
SOUTHWESTERN COUNTIES A BIT EARLIER. AS WHAT USUALLY HAPPENS IN
THESE SITUATIONS...WILL BE DEALING WITH A HIGH SHEAR LOW
INSTABILITY SITUATION AS THIS SCENARIO TAKES SHAPE TODAY. ONE
ELEMENT THAT SUPPORTS THIS SITUATION IS THAT...WHILE THE SUN ANGLE
IS NOT AS HIGH AS WHAT WOULD BE NEEDED ON A SPRING DAY...THE LINE
LOOKS TO BE ARRIVING INTO EASTERN KENTUCKY DURING OR AN HOUR AFTER
PEAK HEATING. THIS AT LEAST PROVIDES SOME CONFIDENCE AS TO THE 500
TO 700 J/KG CAPE DISPLAYED BY THE NAM AND GFS. THIS COUPLE WITH
THE 300 TO 400 HELICITY WILL MAKE FOR A FEW CONCERNS AS THE
CONVECTION DEVELOPS AND MOVES THROUGH THE AREA. HAVE UPPED THE
THUNDER CHANCE FOR THIS EVENT TO CHANCE. WHILE NOT THE BEST
SIGNALS...A SLIGHT SEVERE THREAT DOES EXIST AND WILL MENTION THIS
IN AN SPS AS WELL AS HIGHLIGHTING THE GUSTY ENVIRONMENTAL WINDS.
THE MAIN THREAT FROM CONVECTIVE STORMS WILL BE DAMAGING WINDS.
WHILE A 50 TO 55 KNOT 850MB WIND DOES EXISTS WITH THIS
FEATURE...IT WILL TAKE CONVECTION OR THE FRONT ITSELF TO MIX THIS
WIND TO THE SURFACE. DUE TO THIS...WILL HIGHLIGHT THE GUSTY WINDS
WITH THE SPS AND THEN ALLOW SHORT FUSED PRODUCTS FOR THE WINDS
WITH CONVECTION.

TONIGHT...THE DYNAMIC FRONT WILL MOVE THROUGH THE AREA BY 02Z WITH
COLDER AIR QUICKLY FILTERING IN BEHIND THE FRONT. CAA IS PRETTY
AGGRESSIVE BEHIND THIS FEATURE AND LEFTOVER INSTABILITY WILL
ALLOW FOR A SNOW SHOWERS TO DEVELOP. HOWEVER...AS MENTIONED THE
QUICK EXIT OF THE FEATURE WILL BRING AN END TO THE SNOW SHOWERS BY
MIDDAY WEDNESDAY. THUS...WILL ONLY EXPECT A TENTH OF AN INCH OF
SNOW ACCUMULATION ON RIDGES WITH SLIGHTLY MORE ON LOCATIONS SUCH
AS BLACK MOUNTAIN. CLOUDS SLOW TO CLEAR OUT ON WEDNESDAY WILL ONLY
ALLOW TEMPERATURES TO WARM INTO THE UPPER 30S AND LOW 40S.
STILL...THIS IS IMPRESSIVE COMPARED TO EARLIER IN THE WINTER. A
SIGN OF THE SLIGHTLY HIGHER SUN ANGLE AND WARMER TEMPERATURES
AHEAD.

.LONG TERM...(WEDNESDAY NIGHT THROUGH MONDAY)
ISSUED AT 355 AM EST TUE MAR 1 2016

THE MODELS ARE IN GOOD AGREEMENT WITH A PROGRESSIVE LONG WAVE FLOW
PATTERN TO CONTROL THROUGH THE MAJORITY OF THE PERIOD...BEFORE
AMPLIFICATION TAKES PLACE TOWARDS EARLY NEXT WEEK. MULTIPLE SHORT
WAVE TROUGHS WILL BE MOVING THROUGH THE FLOW AND AFFECTING OUR
REGION. STUCK CLOSE TO THE BLENDED GUIDANCE GIVEN THE LOWER
CONFIDENCE IN NAILING DOWN THE TIMING OF THE SMALLER SCALE
FEATURES.

THE FIRST WAVE WILL MOVE IN ON THURSDAY...WITH LOW PRESSURE
PASSING NEAR OR JUST TO OUR SOUTH DEPENDING ON THE MODEL SOLUTION.
THIS WILL YIELD MAINLY RAIN FOR THURSDAY...WITH PERHAPS A FEW
STRAY FLAKES AT ONSET THURSDAY MORNING. COLDER AIR WILL BE PULLED
IN ON NORTHWEST WINDS THURSDAY NIGHT AS THE LOW DEPARTS...HOWEVER
THE MID-LEVELS ALSO DRY OUT QUICKLY...CUTTING OFF THE ICE. AS
SUCH...ANY ACCUMULATING LIGHT SNOW WILL MOST LIKELY BE RESTRICTED
TO THE HIGHER ELEVATIONS ACROSS THE SOUTHEAST.

DRIER WEATHER IS EXPECTED BY LATE FRIDAY AND CONTINUES THROUGH
SATURDAY MORNING...BEFORE A WEAKER CLIPPER TYPE SYSTEM SKIRTS BY
TO OUR NORTH. THIS WILL BRING SMALL RAIN CHANCES TO THE AREA
SATURDAY AFTERNOON/NIGHT...BEFORE DRY WEATHER MOVES BACK IN TO
CONCLUDE THE WEEK. ANOTHER RETURN OF MOISTURE ON MONDAY YIELDS
JUST A SLIGHT CHANCE OF SHOWERS...HOWEVER CONFIDENCE IN THE
FORCING IS PARTICULARLY LOW THIS FAR OUT...ESPECIALLY GIVEN THE
TRANSITIONING LONG WAVE PATTERN.

FOR TEMPERATURES...BELOW NORMAL READINGS WILL BE THE RULE THROUGH
THE END OF THE WORK WEEK...BEFORE MODIFYING TO NEAR AND EVENTUALLY
ABOVE NORMAL THROUGH EARLY NEXT WEEK.

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z WEDNESDAY AFTERNOON)
ISSUED AT 110 PM EST TUE MAR 1 2016

CLOUD COVER WILL CONTINUE TO INCREASE THROUGH THE REMAINDER OF THE
AFTERNOON AS A LINE OF SHOWERS AND THUNDERSTORMS MOVES INTO EASTERN
KENTUCKY. CONDITIONS WILL LIKELY DROP TO MVFR AND IFR AS THE RAIN
AND STORMS PASS THROUGH. LOW CIGS WILL THEN CONTINUE THROUGH MUCH
OF THE NIGHT. WINDS WILL BE FROM THE SOUTH AND SOUTHWEST GUSTING
UP TO 25 KNOTS THROUGH THIS EVENING. AFTER THE COLD FRONTAL
PASSAGE...WINDS WILL TURN TO THE WEST AND GRADUALLY LIGHTEN BY
DAWN AS HIGH PRESSURE BUILDS INTO THE REGION.

&&

.JKL WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

UPDATE...JVM
SHORT TERM...SHALLENBERGER
LONG TERM...GEOGERIAN
AVIATION...JVM
Hazardous weather outlook, Mar 1, 4:19 AM EST, 10 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON KY
419 AM EST TUE MAR 1 2016

KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-021200-
FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE-
JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN-
ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT-
OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE-
INCLUDING THE CITIES OF...FLEMINGSBURG...CAMARGO...
JEFFERSONVILLE...MOUNT STERLING...OWINGSVILLE...MOREHEAD...
IRVINE...RAVENNA...CLAY CITY...STANTON...FRENCHBURG...BRODHEAD...
MOUNT VERNON...MCKEE...ANNVILLE...BURNSIDE...SOMERSET...LONDON...
MONTICELLO...STEARNS...WHITLEY CITY...CORBIN...WILLIAMSBURG...
BARBOURVILLE...MIDDLESBORO...PINEVILLE...CUMBERLAND...HARLAN...
SANDY HOOK...WEST LIBERTY...PAINTSVILLE...CAMPTON...
SALYERSVILLE...PRESTONSBURG...WHEELWRIGHT...BEATTYVILLE...
JACKSON...HINDMAN...PIPPA PASSES...BOONEVILLE...HAZARD...
MANCHESTER...HYDEN...JENKINS...WHITESBURG...INEZ...COAL RUN...
ELKHORN CITY...PIKEVILLE...SOUTH WILLIAMSON
419 AM EST TUE MAR 1 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY.

.DAY ONE...TODAY AND TONIGHT.

STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON WITH
THE MAIN THREAT BEING DAMAGING WIND GUSTS.

SOUTH TO SOUTHWEST WINDS MAY GUST UP TO 35 MPH AT TIMES.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

THERE IS A POSSIBILITY FOR SOME LIGHT SNOW ACCUMULATIONS THURSDAY
NIGHT INTO FRIDAY...MAINLY IN THE HIGH ELEVATIONS BORDERING
VIRGINIA.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT ANY INSTANCES OF WIND DAMAGE
THIS AFTERNOON.

SHALLENBERGER

In the hours before

Special weather statement, Mar 1, 11:57 AM EST, 2 hours 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
1157 AM EST TUE MAR 1 2016

KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-020300-
FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE-
JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN-
ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT-
OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE-
INCLUDING THE CITIES OF...FLEMINGSBURG...CAMARGO...
JEFFERSONVILLE...MOUNT STERLING...OWINGSVILLE...MOREHEAD...
IRVINE...RAVENNA...CLAY CITY...STANTON...FRENCHBURG...BRODHEAD...
MOUNT VERNON...MCKEE...ANNVILLE...BURNSIDE...SOMERSET...LONDON...
MONTICELLO...STEARNS...WHITLEY CITY...CORBIN...WILLIAMSBURG...
BARBOURVILLE...MIDDLESBORO...PINEVILLE...CUMBERLAND...HARLAN...
SANDY HOOK...WEST LIBERTY...PAINTSVILLE...CAMPTON...
SALYERSVILLE...PRESTONSBURG...WHEELWRIGHT...BEATTYVILLE...
JACKSON...HINDMAN...PIPPA PASSES...BOONEVILLE...HAZARD...
MANCHESTER...HYDEN...JENKINS...WHITESBURG...INEZ...COAL RUN...
ELKHORN CITY...PIKEVILLE...SOUTH WILLIAMSON
1157 AM EST TUE MAR 1 2016

...STRONG TO SEVERE STORMS POSSIBLE THIS AFTERNOON...
...GUSTY WINDS CONTINUE THROUGH THIS EVENING...

A STRONG COLD FRONT WILL MOVE ACROSS KENTUCKY TODAY BRINGING
A LINE OF STRONG TO SEVERE THUNDERSTORMS TO EASTERN KENTUCKY THIS
AFTERNOON. THE MAIN THREAT WITH THE STORMS WILL BE DAMAGING WIND
GUSTS...HOWEVER AN ISOLATED TORNADO CAN NOT BE RULED OUT. THE
STRONG TO SEVERE THUNDERSTORM THREAT WILL COME TO AN END BY 9PM
TONIGHT.

SOUTH TO SOUTHWEST WINDS GUSTING UP TO 35 MPH WILL BE POSSIBLE
AHEAD OF THE FRONT AND THE ASSOCIATED LINE OF THUNDERSTORMS. WINDS
WILL SHIFT TO THE WEST AND CONTINUE TO GUST BEHIND THE FRONT
BEFORE DISSIPATING BY MIDNIGHT. WINDS THIS STRONG WILL CAUSE
DRIVING DIFFICULTIES FOR HIGH PROFILE VEHICLES AND ALSO LIKELY
RESULT IN SMALL LIMB AND TWIG DEBRIS ON AREA ROADS.

LISTEN TO NOAA WEATHER RADIO OR YOUR LOCAL MEDIA FOR THE LATEST
UPDATES ON THIS SITUATION.

SHALLENBERGER/JVM
Special weather statement, Mar 1, 2:33 PM EST, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
233 PM EST TUE MAR 1 2016

KYZ068-079-080-083>085-012000-
WAYNE-ROCKCASTLE-LAUREL-WHITLEY-MCCREARY-PULASKI-
233 PM EST TUE MAR 1 2016

...A STRONG THUNDERSTORM WILL AFFECT WAYNE...ROCKCASTLE...LAUREL...
WHITLEY...MCCREARY...PULASKI...

AT 233 PM EST...A STRONG THUNDERSTORM WAS OVER FRAZER...OR 10 MILES
SOUTH OF SOMERSET...MOVING NORTHEAST AT 55 MPH.

WIND GUSTS UP TO 50 MPH ARE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
SOMERSET...BURNSIDE...PULASKI COUNTY PARK...VOX...NAOMI...FABER...BENT...
MILL SPRINGS...CLIO...KIDDER...GENERAL BURNSIDE S.P....DENNEY...HUXLEY...
BARK CAMP...STEUBENVILLE...ELIHU...ROCKCASTLE SPRINGS...SHOPVILLE...RUTH
AND GROVE.

THIS INCLUDES THE FOLLOWING HIGHWAYS...
 INTERSTATE 75 IN EAST CENTRAL KENTUCKY BETWEEN MILE MARKERS 16 AND
23.
 KENTUCKY HIGHWAY 80 IN LAUREL COUNTY NEAR MILE MARKER 1.
 KENTUCKY HIGHWAY 80 IN PULASKI COUNTY BETWEEN MILE MARKERS 18 AND
40.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 3677 8480 3697 8485 3731 8434 3680 8409
TIME...MOT...LOC 1933Z 241DEG 47KT 3694 8468

KAS
Special weather statement, Mar 1, 2:44 PM EST, 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
244 PM EST TUE MAR 1 2016

KYZ083-084-012000-
WAYNE-MCCREARY-
244 PM EST TUE MAR 1 2016

...A STRONG THUNDERSTORM WILL AFFECT WAYNE...MCCREARY...

AT 243 PM EST...A STRONG THUNDERSTORM WAS NEAR MOUNT PISGAH...OR 13
MILES NORTHEAST OF JAMESTOWN...MOVING NORTHEAST AT 55 MPH.

WIND GUSTS UP TO 50 MPH ARE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
CO-OPERATIVE...PINE KNOT...GREAT MEADOWS CAMPSITES...BLUE HERON...KIDDS
CROSSING...BARRIER...MOUNT PISGAH...ROCKEYBRANCH...PARMLEYSVILLE...
GRIFFIN...COOPERSVILLE...SLAVENS...STRUNK...BURFIELD AND STEARNS.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 3660 8479 3661 8491 3661 8493 3664 8494
      3682 8472 3661 8434 3660 8438
TIME...MOT...LOC 1943Z 241DEG 46KT 3660 8480

KAS

The office that day

Everything else NWS Jackson, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 1, 2:33 PM ESTSpecial Weather StatementJKLPulaski27 min
Mar 1, 2:44 PM ESTSpecial Weather StatementJKLMcCreary16 min
Mar 1, 3:03 PM ESTSpecial Weather StatementJKLMcCreary, Whitley27 min
Mar 1, 3:18 PM ESTSevere Thunderstorm WarningJKLBell, Clay, Knox, Laurel, Leslie, McCreary and 3 more27 min
Mar 1, 3:45 PM ESTSevere Thunderstorm WarningJKLBell, Clay, Knox, Leslie, Perry30 min
Mar 1, 4:16 PM ESTSpecial Weather StatementJKLBell, Elliott, Floyd, Harlan, Johnson, Knott and 7 more29 min

Nearby

Severe Thunderstorm Warnings in Kentucky, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.